Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the definition of viscosity solutions for parabolic equations


Author: Petri Juutinen
Journal: Proc. Amer. Math. Soc. 129 (2001), 2907-2911
MSC (2000): Primary 35K55, 35D99; Secondary 35B40
DOI: https://doi.org/10.1090/S0002-9939-01-05889-0
Published electronically: February 15, 2001
MathSciNet review: 1840092
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

In this short note we suggest a refinement for the definition of viscosity solutions for parabolic equations. The new version of the definition is equivalent to the usual one and it better adapts to the properties of parabolic equations. The basic idea is to determine the admissibility of a test function based on its behavior prior to the given moment of time and ignore what happens at times after that.


References [Enhancements On Off] (What's this?)

  • [C] Crandall, M. G., Viscosity solutions: a primer, Viscosity solutions and applications (Montecatini Terme, 1995), Lecture Notes in Math., 1660, Springer, Berlin (1997), 1-43. MR 98g:35034
  • [CIL] Crandall, M. G., H. Ishii, and P-.L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. 27 (1992), 1-67. MR 92j:35050
  • [DiB] DiBenedetto, E., Degenerate parabolic equations, Springer-Verlag, New York (1993). MR 94h:35130
  • [F] Friedman, A., Partial differential equations of parabolic type, Prentice-Hall, Inc., Englewood Cliffs, N.J. (1964). MR 31:6062
  • [IS] Ishii, H., and P. E. Souganidis, Generalized motion of noncompact hypersurfaces with velocity having arbitrary growth on the curvature tensor, Tôhoku Math. J. 47 (1995), 227-250. MR 96e:35069
  • [JLM] Juutinen, P., P. Lindqvist, and J. Manfredi, On the equivalence of viscosity solutions and weak solutions for a quasilinear equation, manuscript (2000).
  • [KL] Kilpeläinen, T., and P. Lindqvist, On the Dirichlet boundary value problem for a degenerate parabolic equation, SIAM J. Math. Anal. 27 (1996), 661-683. MR 97b:35118
  • [SZ] Sternberg, P., and W. P. Ziemer, Generalized motion by curvature with a Dirichlet condition, J. Differential Equations 114 (1994), 580-600. MR 96a:35096
  • [W] Wu, Y., Absolute minimizers in Finsler metrics, Ph.D. dissertation, UC Berkeley (1995).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K55, 35D99, 35B40

Retrieve articles in all journals with MSC (2000): 35K55, 35D99, 35B40


Additional Information

Petri Juutinen
Affiliation: Department of Mathematics, University of Jyväskylä, P.O. Box 35 (MaD), FIN-40351, Jyväskylä, Finland
Email: peanju@math.jyu.fi

DOI: https://doi.org/10.1090/S0002-9939-01-05889-0
Keywords: Viscosity solutions, parabolic equations
Received by editor(s): August 23, 1999
Received by editor(s) in revised form: February 2, 2000
Published electronically: February 15, 2001
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society